Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 26, 2010, 6:06 PM CDT for Columbia County, Wisconsin. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2010, 6:06 PM CDT (23:06 UTC)
- Expired
- Sep 27, 2010, 6:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 96 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WGUS53 KMKX 262306 FFWMKX WIC021-271100- /O.NEW.KMKX.FF.W.0020.100926T2306Z-100927T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 PM CDT SUN SEP 26 2010 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN... * UNTIL 600 AM CDT MONDAY * AT 6 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT THE SAND LEVEE LOCATED ON THE SOUTH SIDE OF THE WISCONSIN RIVER JUST SOUTH OF PORTAGE WAS FAILING. THIS LEVEE WAS LOCATED JUST SOUTHEAST OF HIGHWAY 33...AND NORTH OF BLACKHAWK ROAD AND OLD RIVER ROAD. ONCE THE LEVEE COMPLETELY FAILS...IT IS UNKNOWN HOW FAR SOUTH THE FLOOD WATERS OF THE WISCONSIN RIVER WILL TRAVEL. THERE IS A LIKLIHOOD THAT OVER 100 HOMES COULD BE AFFECTED BY THE FLOOD WATERS ALONG BLACKHAWK ROAD. IN ADDITION...THE FLOOD WATERS COULD POTENTIALLY CLOSE PORTIONS OF HIGHWAY 33 AND INTERSTATE 39. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES AND COLUMBIA COUNTY LAW ENFORCEMENT IS MONITORING THE SITUATION. THE WISCONSIN RIVER IS AT RECORD LEVELS DUE TO HEAVY RAINFALL WHICH HAD FALLEN UPRIVER LAST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOOD WATERS ARE LIKELY TO AFFECT THE AREA SOUTH OF THE WISCONSIN RIVER...JUST SOUTH OF PORTAGE. MOVE TO HIGHER GROUND IMMEDIATELY! && LAT...LON 4354 8943 4351 8941 4352 8948 4355 8948 $$ MBK
2 follow-up statements
165 WGUS73 KMKX 270224 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 PM CDT SUN SEP 26 2010 WIC021-271100- /O.CON.KMKX.FF.W.0020.000000T0000Z-100927T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBIA WI- 924 PM CDT SUN SEP 26 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY FOR CENTRAL COLUMBIA COUNTY... EMERGENCY MANAGEMENT REPORTED THAT THE SAND LEVEE LOCATED ON THE SOUTH SIDE OF THE WISCONSIN RIVER JUST SOUTH OF PORTAGE WAS FAILING. THIS LEVEE WAS LOCATED JUST SOUTHEAST OF HIGHWAY 33...AND NORTH OF BLACKHAWK ROAD AND OLD RIVER ROAD. ONCE THE LEVEE COMPLETELY FAILS...IT IS UNKNOWN HOW FAR SOUTH THE FLOOD WATERS OF THE WISCONSIN RIVER WILL TRAVEL. THERE IS A LIKELIHOOD THAT BLACKHAWK ROAD WHICH LEADS TO OVER 100 HOMES WOULD BE INUNDATED BY THE FLOOD WATERS...BLOCKING ACCESS. IN ADDITION...THE FLOOD WATERS COULD POTENTIALLY CLOSE PORTIONS OF HIGHWAY 33 AND INTERSTATE 39. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES AND COLUMBIA COUNTY LAW ENFORCEMENT ARE MONITORING THE SITUATION. THE WISCONSIN RIVER IS AT RECORD LEVELS DUE TO HEAVY RAINFALL WHICH HAD FALLEN UPRIVER LAST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4354 8943 4351 8941 4352 8948 4355 8948 $$ MBK
452 WGUS73 KMKX 270922 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 422 AM CDT MON SEP 27 2010 WIC021-271100- /O.CON.KMKX.FF.W.0020.000000T0000Z-100927T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBIA WI- 422 AM CDT MON SEP 27 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR CENTRAL COLUMBIA COUNTY... THERE IS NO NEW INFORMATION ABOUT THE STATUS OF THE FAILING LEVEE. THE LATEST RIVER STAGE...AS OF ABOUT MIDNIGHT...WAS 12.20 FEET AND IT IS NOW CRESTING. ON SUNDAY...EMERGENCY MANAGEMENT REPORTED THAT THE SAND LEVEE LOCATED ON THE SOUTH SIDE OF THE WISCONSIN RIVER JUST SOUTH OF PORTAGE WAS FAILING. THIS LEVEE WAS LOCATED JUST SOUTHEAST OF HIGHWAY 33...AND NORTH OF BLACKHAWK ROAD AND OLD RIVER ROAD. ONCE THE LEVEE COMPLETELY FAILS...IT IS UNKNOWN HOW FAR SOUTH THE FLOOD WATERS OF THE WISCONSIN RIVER WILL TRAVEL. THERE IS A LIKELIHOOD THAT BLACKHAWK ROAD WHICH LEADS TO OVER 100 HOMES WOULD BE INUNDATED BY THE FLOOD WATERS...BLOCKING ACCESS. WE HAVE BEEN TOLD THAT THE HOMES ARE ON HIGH GROUND HOWEVER. IN ADDITION...THE FLOOD WATERS COULD POTENTIALLY CLOSE PORTIONS OF HIGHWAY 33 AND INTERSTATE 39. THE FLASH FLOOD WARNING WILL BE REISSUED AT 6 AM AND THEN EITHER EXTENDED OR CANCELED WHEN MORE INFORMATION IS RECEIVED AFTER FIRST LIGHT THIS MORNING. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES AND COLUMBIA COUNTY LAW ENFORCEMENT ARE MONITORING THE SITUATION. THE WISCONSIN RIVER IS AT RECORD LEVELS DUE TO HEAVY RAINFALL WHICH HAD FALLEN UPRIVER LAST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4354 8943 4351 8941 4352 8948 4355 8948 $$ DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:19 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 26, 2:19 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
219 PM CDT SUN SEP 26 2010
.UPDATE...
WILL ISSUE FROST ADVISORY FOR MARQUETTE...GREEN LAKE...SAUK...AND
COLUMBIA COUNTIES. LOW AREAS WELL INLAND IN THE KETTLE MORAINE
AREA WILL BE CLOSE TO AVISORY CONDITIONS IF LAKE CLOUDS CLEAR
EARLY. HAVE PATCHY FROST THAT AREA FOR NOW.
&&
.PREV DISCUSSION... /ISSUED 1208 PM CDT SUN SEP 26 2010/
SHORT TERM...
TONIGHT...FORECAST CONFIDENCE...HIGH
CONCERN IS ON FROST POTENTIAL TONIGHT. WILL LIKELY NEED SOME
FROST ADVISORIES IN AREAS...ESPECIALLY NORTH AND WEST OF MADISON.
WILL UPDATE EARLY THIS AFTERNOON AFTER CLOSER LOOK AND
COLLABORATION WITH SURROUNDING OFFICES.
THE RIDGE OF HIGH PRESSURE FROM THE LAKE SUPERIOR AREA THROUGH
IOWA WILL EXTEND ACROSS THE FORECAST AREA TONIGHT. EXPECT CELLULAR
LOOKING CUMULUS TO DISSIPATE EARLY THIS EVENING. LIGHT NORTHEAST
FLOW OFF LAKE MICHIGAN WILL CONTINUE...BUT FORECAST SOUNDINGS SHOW
LITTLE IN THE WAY OF LAKE CLOUDS DESPITE THE DELTA T VALUES OF 17
TO 20 DGEX C BETWEEN THE LAKE TEMP AND 850 MB TEMPS. THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS AND DRY AIR...WITH
CONTINUED SLOW DECREASE IN PRECIPITABLE WATER VALUES...SHOULD
ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS. LOWS SHOULD DIP
INTO THE UPPER 30S ACROSS MANY LOW AREAS WELL INLAND. SOME MID 30S
EXPECTED IN AREAS...ESPECIALLY NORTH AND WEST OF MADISON.
MONDAY AND TUESDAY...FORECAST CONFIDENCE...HIGH
00Z ECMWF DROPS NEXT UPSTREAM SHORTWAVE SOUTHEAST ACROSS MINNESOTA AND
PHASES WITH UPPER LOW OVER THE EASTERN MID MISSISSIPPI VALLEY AREA
MONDAY NIGHT...PUSHING THE RESULTANT TROUGH FROM THE EASTERN OHIO
AND TENNESSEE VALLEYS TO THE EASTERN GREAT LAKES REGION MONDAY
NIGHT.
MEANWHILE THE 12Z GFS IS NOW DOING THE SAME...JUST A LITTLE LATER
BUT ARE IN FAIRLY CLOSE AGREEMENT NOW.
THE ECMWF STILL HAS VERY LIGHT QPF DUE TO THE COLD POOL ALOFT.
GFS SHOWS STEEP LAPSE RATES WITH MOISTURE TRAPPED BELOW INVERSION
JUST ABOVE 900 MB AND VERY DRY AIR ABOVE. 700 MB RH OFF THE 00Z
ECMWF IS NOT AS DRY...BUT STILL NOT MOIST ENOUGH TO SUPPORT
ANY SLIGHT PRECIPITATION CHANCES.
WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM
BOTH 12Z GFS AND THE 00Z ECMWF PUSH THE UPPER TROUGH EAST
WITH WEAK UPPER RIDGING OVER WISCONSIN LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. ECMWF/GFS/DGEX ALL BRING ANOTHER SHORTWAVE IN
THE NORTHERN STREAM ACROSS THE UPPER GREAT LAKES REGION LATER
WEDNESDAY. ECMWF IS A STILL STRONGER ON THIS WITH 06Z DGEX KEEPING
THE UPPER RIDING INTO WEDNESDAY NIGHT...WITH THE UPSTREAM
SHORTWAVE SLOWER.
BY THURSDAY A WNW UPPER FLOW EXTENDS ACROSS WISCONSIN WITH A VERY
WEAK SHORTWAVE THURSDAY NIGHT APPROACHING LAKE SUPERIOR IN THIS
FLOW. GFS HAS THIS FARTHER NORTHEAST.
AT THE SURFACE MODELS TAKE A WEAK TROUGH THROUGH THE FORECAST AREA
WEDNESDAY NIGHT. SOME LIGHT QPF ON THE 00Z ECMWF WEDNESDAY
EVENING. WILL LIKELY GO WITH THE DRY GFS AND DGEX.
LONG TERM...
FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM
THE WNW UPPER FLOW CONTINUES ACROSS WISCONSIN WITH BOTH THE ECMWF
AND GFS DEEPENING A TROUGH OVER SOUTHEAST CANADA AND THE NORTHEAST
U.S. ECMWF IS A LITTLE MORE SOUTH AND WEST AND IS STRONGER WITH
THE TROUGH.
AS A RESULT ECMWF BRINGS SOME MAINLY DAYTIME LIGHT QPF WITH THE
COLD POOL ALOFT. WILL TREND TOWARD THE MORE DRY LOOK OF THE GFS
AND DGEX FOR NOW...BUT WILL TREND TEMPERATURES DOWN A LITTLE FROM
GFS MEX MOS.
THICKNESS VALUES/850 MB TEMPS ARE COOL ENOUGH FOR FROST
CONCERNS...ESPECIALLY IF THE ECMWF VERIFIES.
AVIATION...
WIDESPREAD CUMULUS THAT DEVELOPED LATE THIS MORNING IS
CURRENTLY BORDERLINE MVFR. AS MIXING CONTINUES INTO THE
AFTERNOON...THESE CLOUD HEIGHTS WILL INCREASE...WITH VFR THEN
EXPECTED ACROSS SRN WI AS HIGH PRESSURE REMAINS OVERHEAD. THE SFC
HIGH WILL WEAKEN ON MONDAY...BUT DRIER LOW LEVEL CONDITIONS AND
UPPER RIDGING WILL LEAD TO MOSTLY CLEAR SKIES. WINDS WILL BE LIGHT
WITH VFR CONDITIONS EXPECTED THROUGH THE DAY MONDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 3 AM TO 7 AM CDT MONDAY FOR WIZ046-047-056-
057.
LM...NONE.
&&
SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...07/DDVHazardous weather outlook, Sep 26, 3:28 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT SUN SEP 26 2010 WIZ046-047-051-052-056>060-062>072-272030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 328 PM CDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT FROST IS POSSIBLE ACROSS SOUTHERN WISCONSIN AWAY FROM LAKE MICHIGAN...ESPECIALLY IN AREAS NORTHWEST OF MADISON WHERE A FROST ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR FROST NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-272030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE PASSING BY TO THE EAST ON TUESDAY WILL CAUSE WINDS TO INCREASE OUT OF THE NORTH...POSSIBLY REACHING SMALL CRAFT LEVELS. WAVES OF 3 TO 5 FEET ARE ALSO POSSIBLE. HENTZ/DDV WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:54 PM CDT | Frost Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 2 more | 16 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.